Extreme pain from Sinemet


#1

Hello all,
This is my first post.
I am looking for some advise on behalf of my Mum. She recently turned 71 and has been using the drug Sinemet for the last 3 months to control her Parkinson’s. She has been suffering from unbearable stomach pains from this drug of late, her pain became so intense last week that she tried to take her own life. This obviously caused great panic and concern for all of our family but she said that she couldn’t take the stomach pains anymore. The Parkinson’s symptom’s, although very challenging, she feels that she can live with, the side affects she really struggles. The doctors were remarkable at the hospital and kept her in for observation and tests for the last 6 days, she was allowed to go home yesterday evening. My question please, is there anyway to minimize the serve stomach pains that she gets from this drug, please? Is there any “stomach lining” type drugs she can take becoming this medication?

Thank you .

Garry.


#2

Hi @Gdm,

A warm welcome to the forum.

I am truly sorry to hear about your mother’s situation. It sounds like you and your family have had a really tough few months. In light of the information that you’ve shared, I think you should definitely contact our helpline service and speak to one of advisers where they can offer a lot of help and support for your mother. They can also arrange for a Parkinson’s nurse to contact you and they can offer expert care to people with Parkinson’s.

The number to call is 0808 800 0303.

Please do give them a call and we wish you and your family all the best during this very challenging time.

Best regards,
Reah